Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
seroyal223

I'm So Terrified Of Accutane..

I went on accutane for 8 weeks, it's been almost a year since I got off it. It was a low dosage, and I did get some side effects (dry lips, soreness) but those side effects were intermittent and were mostly amplified by stress (I was stressed out constantly from my acne and other things in my life).

My side effects cleared up pretty quickly when I got off it, and my lowered stress from having better skin made me feel so much better. I havent had any health problems or anything abnormal since getting off the drug but... I'm still terrified. Every now and then I accidentally stumble across some accutane horror story on the Internet, and it makes me so scared for my health.

Today I read someone say that they got chrons disease 2 years after stopping the drug. To hear that people could get a horrible side effect so long after stopping the drug makes me feel like a ticking time bomb. I know I don't know that persons full story, maybe they already had a disposition to chrons, maybe they were really unhealthy despite accutane.

I feel better knowing that im very young and have been healthy by whole life. I eat very healthy, take vitamins, exercise every day, etc... But then I read something crazy like 'accutane makes you die younger' and it makes me feel so hopeless.

Has anyone else ever felt this? I really wanted to get this off my chest cause I don't know anyone in real life who's been on the drug

Share this post


Link to post
Share on other sites

Listen mate, the horror stories make up probably less than 1% of all Accutane experiences. But because people who've had a bad experience are more likely to comment about it online, it seems like accutane is worse than it actually is. Horror stories just get more publicity and attention, sadly. Don't worry about it, what's the point? Don't feel bad about something that hasn't happened yet and probably never will. Thing is, with most stuff you read online, you never know the full story. Was this person eating or living unhealthy, what was there health like before Accutane, etc. You get the picture.

Bottom line, you sound like you know what you're doing - you're living and eating healthy and I see no reason why you should worry.

Share this post


Link to post
Share on other sites

I went on accutane for 8 weeks, it's been almost a year since I got off it. It was a low dosage, and I did get some side effects (dry lips, soreness) but those side effects were intermittent and were mostly amplified by stress (I was stressed out constantly from my acne and other things in my life).

My side effects cleared up pretty quickly when I got off it, and my lowered stress from having better skin made me feel so much better. I havent had any health problems or anything abnormal since getting off the drug but... I'm still terrified. Every now and then I accidentally stumble across some accutane horror story on the Internet, and it makes me so scared for my health.

Today I read someone say that they got chrons disease 2 years after stopping the drug. To hear that people could get a horrible side effect so long after stopping the drug makes me feel like a ticking time bomb. I know I don't know that persons full story, maybe they already had a disposition to chrons, maybe they were really unhealthy despite accutane.

I feel better knowing that im very young and have been healthy by whole life. I eat very healthy, take vitamins, exercise every day, etc... But then I read something crazy like 'accutane makes you die younger' and it makes me feel so hopeless.

Has anyone else ever felt this? I really wanted to get this off my chest cause I don't know anyone in real life who's been on the drug

The Accutane-"gut-wrecking" connection is still speculation. Here's a summary about bowel diseases and Accutane:

"In conclusion, the only evidence to support a causal association between Accutane and IBD consists of isolated case reports [emphasis mine]. These reports support a possible temporal association between isotretinoin and the development of IBD, though such observations may have resulted from chance, confounding, bias, and misrepresentation of the natural history of IBD. A causal relationship remains biologically plausible, but beneficial effects of vitamin A derivatives on intestinal injury have been reported as well. None of the other commonly accepted causal criteria are met. The lack of evidence does not necessarily indicate lack of a causal connection. However, in the absence of observational studies which assess the strength and consistency of the association and/or experimental studies which confirm such an association, any conclusions about a causal link are premature at best, and future studies are needed to enable a more rigorous assessment about causality. Until such time as that becomes possible, it is difficult to provide any substantive assessment of the IBD-associated risks of isotretinoin use. Therefore, while it remains possible that an association between isotretinoin and IBD will eventually be established, current published evidence is insufficient to support this claim."

Some of the recently published research is leaning towards a no, but there still needs to be more investigation.

People who have read various "horror stories" on the Internet and then take Accutane may be prone to a "nocebo" effect. And yes, the side effects associated with the drug depend on the other drugs taken with it, the dosage, fat intake, and other factors. Charlatans tend to exploit these terrifying case reports and anecdotes to sell you "Accutane alternatives", which can easily circulate on the Internet.

Share this post


Link to post
Share on other sites

I went on accutane for 8 weeks, it's been almost a year since I got off it. It was a low dosage, and I did get some side effects (dry lips, soreness) but those side effects were intermittent and were mostly amplified by stress (I was stressed out constantly from my acne and other things in my life).

My side effects cleared up pretty quickly when I got off it, and my lowered stress from having better skin made me feel so much better. I havent had any health problems or anything abnormal since getting off the drug but... I'm still terrified. Every now and then I accidentally stumble across some accutane horror story on the Internet, and it makes me so scared for my health.

Today I read someone say that they got chrons disease 2 years after stopping the drug. To hear that people could get a horrible side effect so long after stopping the drug makes me feel like a ticking time bomb. I know I don't know that persons full story, maybe they already had a disposition to chrons, maybe they were really unhealthy despite accutane.

I feel better knowing that im very young and have been healthy by whole life. I eat very healthy, take vitamins, exercise every day, etc... But then I read something crazy like 'accutane makes you die younger' and it makes me feel so hopeless.

Has anyone else ever felt this? I really wanted to get this off my chest cause I don't know anyone in real life who's been on the drug

Look, I know some people who went on Accutane and who were fine. I also had a female roommate who went completely bald during her first course. So I've seen both sides.

Yes, you put yourself at risk going on it, but if you're not experiencing severe side effects, why on earth are you scaring yourself silly reading horror stories? Enjoy your life. Cross those possible bridges when you come to them.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×